New member


#1
I am 71 years old and was diagnosed with PD about a year ago. I have only been on meds for about two months and currently I am taking 2 x Madopar 50mg/12.5mg twice a day. These don't seem to be giving me the boost I expected as my walking is still intensly laboured and I am basically unable to go out very far especially on my own. However, my biggest problem at the moment is the severe pains I am experiencing in the muscles at the back of my thighs. These started very mildly just before I went onto the Madopar but they are so severe now, especially first thing on getting out of bed, that I was having to crawl to the bathroom. They did tend to ease off a bit as the day progressed as I gritted my teeth and tried to make myself as mobile as possible but the pain never seemed to go away completely. I have now found that Lloyds own brand of pain killers containing 200mg paracetemol/300mg aspirin/45mg caffeine seem to dull the pain quite effectively but can find no info as to whether or not aspirin interacts badly with Madopar? Also is it normal practice with muscle pains to have to continually take pain killers? I am not due to see my neuro until August and my GP has told me I don't have PD badly enough to warrant me visiting a PD nurse. Has anyone else experienced these pains please and if so any suggestions or advice would be appreciated.

#2
hello pauline & welcome.
I am sorry that you are in pain, and yes I am familiar with the back of the thigh pain. I do not know if it is common practice, but my GP prescribes on a repeat basis Co-codamol. You can buy the lowest strenght of this OTC (paracetomol 500/codeine 8). But please do check with your GP first
I hope that your GP comment that you are "not bad enough" to need a PD nurse was simply a rather unfortunate way of saying that your local PD nurse's caseload is such that he/she cannot take on any more patients at the present time. I do not have one because there isn't one. I have heard great things about them, so may I suggest that you continue to request a referal to a PD nurse?
With best wishes

#3
I do beg your pardon Pauline
-paracetemol 200/codeine 8

#4
i take aspirin and madopar, no problem, but i also take somthing that proctects stomach lining from aspirin. so i would talk to your gp about aspirin.

#5
hiya pauline ,i just like to welcome u to the forum :smile:to be honest ino good with advice about meds,so i sorry ,but there is somany others on here that can give u the dvice u may need ,this is a good forum with lots of nice people to make friends with ,im ali i bin dx 10years im 42,hope to see u around the forum x:smile:

#6
Hi everyone,
I`m taking ibuprofen on a once daily basis. It seems to keep the worst of the aches at bay.
I`m 66.
Good luck

#7
Hello again - I have been away from the forum for many months - mainly trying to come to terms with my re-diagnosis last August from PD to PSP (progressive supranuclear palsy) . Its quite scary knowing that the progression of PSP in much more agressive than PD and the fact that eventually the effect of the PD medication will not work in the future. My neuro has said that there is really nothing more available and that he will help me as and when physical symptoms arise. Anyway, I remain optimistic and have a wonderful husband who took early retirement in January 2011 to become my full time carer. He is taking on more and more of the household duties as my balance is shot and I suffer from awful fatigue. However, I have found a new lease of life in the last few weeks after getting a mobility scooter which allows us to go out on "walks" together. Well will close now and hope to chat with everyone in due course. love SueW xx

#8
Welcome back Suwils.

The mobility scooters are great, aren't they? Not only for getting about, but they lift one's whole mood with a sense of freedom.

Look after yourself, and keep on smiling.

Ray.

x

#9
Thank you very much to all of you that responded to me....your comments and advise and welcome into the forum were really appreciated.

#10
Hello.im new to parkinsons forum. i was diagnosed two and a half years ago. but
im sure it started maybe nine years ago.
i go to support groups but i feel out of place as i have
not got the visable shaking as the other people there. only when in stressed.
i feel my tremer is mostly internal, my speech has improved due to
the medication, and i dont drag my foot as much as i used to. its mostly a limp or
a clump. when i walk my left foot goes into an arc it is difficult to go a short distance. i sleep a lot during the day and when im watching somthing on tv, im 47 does anyone feel the same as me?

#11
Hi Norrie

Welcome to the forum

It is interesting what you say about internal tremor. I seem to have tremors in my stomach, a strange fluttering sensation, makes me feel bit queasy and on edge and it often happens at meal times so I can't eat much.
Is that what it is do you suppose?

My tremor is only noticeable when i am stressed too . The Mirapexin has helped with that and the aches and stiffness but not the internal tremor (If that is what it is

Caroline

#12
Hi Norrie and welcome to the forum. I was dx 18 months ago but had the signs and symptoms of PD for at least 5 years before that but it wasn't until after I retired that I bothered to do anything about it (head in the sand). I was stable for the first year(ish) after dx but now feel that things have moved up a gear.

Chronic fatigue is one of the things that has become more apparent. I find myself nodding off at the oddest times. Unfortunately not being able to sleep for more than a few hours every night doesn't help the situation. But having said all that, I'm sure you will find the help, advice and support of many other PwP who frequent the forum at anytime of the day or night.

Look forward to chatting soon

#13
Caroline my husband complain of fluttering high in his stomach . At the following GP appt I asked if he would check his pulse . The outcome was e was diagnosed with Atrial Fibrillation . Since he has started taking the beta blocker Bisoprololthe flutters have stopped Only downside is that he also now has to take Warfarin although he doesnt have any problems with thet except that he cannot take antiimflamatory meds for his Painful knee .